# SDR 2019FA0000325

- Difficulty date: April 27, 2019
- Submitted: September 30, 2019
- Operation: General aviation
- Aircraft: N4400D
- Make and model: Piper PA-28-181
- Aircraft serial: 2881108
- Aircraft time: 203 hours
- Engine: Lyc O360A4M
- Engine time: 203 hours
- Propeller: Snsnch 76EM8S5
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: AV106102
- Part serial: AV26549679
- Condition: Leaking
- Location: Engine
- Part time: 203 hours
- Stage of operation: TX
- How discovered: C
- Nature of condition: K, A
- Precautionary procedure: E

## Discrepancy

ON ENGINE START ATTEMPT THERE WAS A MAJOR ENGINE FIRE. IT IS BELIEVED THAT THE CARBURETOR SPEWED OUT FUEL BECAUSE THE FUEL VAPORIZATION IN THE FUEL LINES OVERPOWERED THE FLOAT VALVE AND SEAT. THIS CAUSED THE CARBURETOR TO FLOOD THE ENGINE COMPARTMENT. THE SOURCE OF THE SPARK THAT IGNITED THE FUEL IS UNKNOWN.
